Alert archive / Kansas / Frost Advisories in 2016

Frost Advisory 2, NWS Topeka, KS

November 7, 201619 counties in Kansas

NWS Topeka, KS issued this frost advisory at Nov 7, 2016, 2:10 PM CST for 19 counties in Kansas. It took effect at Nov 9, 2016, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2016, 2:10 PM CST (20:10 UTC)
In effect from
Nov 9, 2016, 12:00 AM CST
Expired
Nov 9, 2016, 9:00 AM CST
In force
9 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Brown County, KS, Clay County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 8 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS73 KTOP 072010
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
210 PM CST MON NOV 7 2016

KSZ021>024-026-034>040-054-055-081100-
/O.NEW.KTOP.FR.Y.0002.161109T0600Z-161109T1500Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...WAMEGO...
ST. MARYS...HOLTON...VALLEY FALLS...OSKALOOSA...PERRY...MCLOUTH...
GRANTVILLE...MERIDEN...NORTONVILLE...MINNEAPOLIS...BENNINGTON...
ABILENE...HERINGTON...JUNCTION CITY...COUNCIL GROVE...ALMA...
ESKRIDGE...MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...
PAXICO...TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...
LYNDON...BURLINGAME...OVERBROOK
210 PM CST MON NOV 7 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 9 AM
CST WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL RANGE FROM 32 TO 37 DEGREES
  THEREFORE INCREASING THE CHANCES FOR FROST.

* IMPACTS...A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS
  EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
6 follow-up statements
820 
WWUS73 KTOP 080920
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
320 AM CST TUE NOV 8 2016

KSZ056-058-059-082300-
/O.EXA.KTOP.FR.Y.0002.161109T0600Z-161109T1500Z/
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...OTTAWA...BURLINGTON...LEBO...GARNETT
320 AM CST TUE NOV 8 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP TO 34 TO 37 DEGREES INCREASING
  THE CHANCES FOR FROST...ESPECIALLY IN LOW LYING AND SHELTERED
  AREAS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ021>024-026-034>040-054-055-082300-
/O.CON.KTOP.FR.Y.0002.161109T0600Z-161109T1500Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...WAMEGO...
ST. MARYS...HOLTON...VALLEY FALLS...OSKALOOSA...PERRY...MCLOUTH...
GRANTVILLE...MERIDEN...NORTONVILLE...MINNEAPOLIS...BENNINGTON...
ABILENE...HERINGTON...JUNCTION CITY...COUNCIL GROVE...ALMA...
ESKRIDGE...MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...
PAXICO...TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...
LYNDON...BURLINGAME...OVERBROOK
320 AM CST TUE NOV 8 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY...

* TEMPERATURE...TEMPERATURES WILL RANGE FROM 32 TO 37 DEGREES INCREASING
  THE CHANCES FOR FROST.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
340 
WWUS73 KTOP 081911
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
111 PM CST TUE NOV 8 2016

KSZ021>024-026-034>040-054>056-058-059-090315-
/O.CON.KTOP.FR.Y.0002.161109T0600Z-161109T1500Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...WAMEGO...
ST. MARYS...HOLTON...VALLEY FALLS...OSKALOOSA...PERRY...MCLOUTH...
GRANTVILLE...MERIDEN...NORTONVILLE...MINNEAPOLIS...BENNINGTON...
ABILENE...HERINGTON...JUNCTION CITY...COUNCIL GROVE...ALMA...
ESKRIDGE...MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...
PAXICO...TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...
LYNDON...BURLINGAME...OVERBROOK...OTTAWA...BURLINGTON...LEBO...
GARNETT
111 PM CST TUE NOV 8 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY...

* TEMPERATURE...TEMPERATURES WILL DROP TO 32 TO 37 DEGREES
  INCREASING THE CHANCES FOR FROST...ESPECIALLY IN LOW LYING AND
  SHELTERED AREAS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
567 
WWUS73 KTOP 082006
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
206 PM CST TUE NOV 8 2016

KSZ056-058-059-082115-
/O.CAN.KTOP.FR.Y.0002.161109T0600Z-161109T1500Z/
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...OTTAWA...BURLINGTON...LEBO...GARNETT
206 PM CST TUE NOV 8 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ARE EXPECTED TO ONLY DROP INTO THE UPPER 30S LIMITING
THE POTENTIAL FOR FROST.

$$

KSZ021>024-026-034>040-054-055-090415-
/O.CON.KTOP.FR.Y.0002.161109T0600Z-161109T1500Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...WAMEGO...
ST. MARYS...HOLTON...VALLEY FALLS...OSKALOOSA...PERRY...MCLOUTH...
GRANTVILLE...MERIDEN...NORTONVILLE...MINNEAPOLIS...BENNINGTON...
ABILENE...HERINGTON...JUNCTION CITY...COUNCIL GROVE...ALMA...
ESKRIDGE...MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...
PAXICO...TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...
LYNDON...BURLINGAME...OVERBROOK
206 PM CST TUE NOV 8 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY...

* TEMPERATURE...TEMPERATURES WILL DROP TO 32 TO 37 DEGREES
  INCREASING THE CHANCES FOR FROST...ESPECIALLY IN LOW LYING AND
  SHELTERED AREAS. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
999 
WWUS73 KTOP 090203
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
803 PM CST TUE NOV 8 2016

KSZ021-022-034-091015-
/O.UPG.KTOP.FR.Y.0002.161109T0600Z-161109T1500Z/
/O.NEW.KTOP.FZ.W.0004.161109T0600Z-161109T1500Z/
CLAY-RILEY-OTTAWA-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...MINNEAPOLIS...
BENNINGTON
803 PM CST TUE NOV 8 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES WILL DROP TO 29 TO 32 DEGREES. EXPECT
  WIDESPREAD FROST TO DEVELOP LATE TONIGHT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ011-012-091015-
/O.EXA.KTOP.FR.Y.0002.161109T0600Z-161109T1500Z/
NEMAHA-BROWN-
INCLUDING THE CITIES OF...SABETHA...SENECA...HIAWATHA...HORTON
803 PM CST TUE NOV 8 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL DROP TO 32 TO 35 DEGREES.
  WIDESPREAD FROST IS EXPECTED TO DEVELOP LATE TONIGHT.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ023-024-026-035>040-054-055-091015-
/O.CON.KTOP.FR.Y.0002.161109T0600Z-161109T1500Z/
POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...WAMEGO...ST. MARYS...HOLTON...
VALLEY FALLS...OSKALOOSA...PERRY...MCLOUTH...GRANTVILLE...
MERIDEN...NORTONVILLE...ABILENE...HERINGTON...JUNCTION CITY...
COUNCIL GROVE...ALMA...ESKRIDGE...MAPLE HILL...ALTA VISTA...
MCFARLAND...HARVEYVILLE...PAXICO...TOPEKA...LAWRENCE...EMPORIA...
OSAGE CITY...CARBONDALE...LYNDON...BURLINGAME...OVERBROOK
803 PM CST TUE NOV 8 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST WEDNESDAY...

* TEMPERATURE...TEMPERATURES WILL DROP TO 33 TO 37 DEGREES
  INCREASING THE CHANCES FOR FROST...ESPECIALLY IN LOW LYING AND
  SHELTERED AREAS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
786 
WWUS73 KTOP 090934
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
334 AM CST WED NOV 9 2016

KSZ021-022-034-091500-
/O.CON.KTOP.FZ.W.0004.000000T0000Z-161109T1500Z/
CLAY-RILEY-OTTAWA-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...MINNEAPOLIS...
BENNINGTON
334 AM CST WED NOV 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL DROP TO 29 TO 32 DEGREES. EXPECT
  WIDESPREAD FROST TO DEVELOP.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ011-012-023-024-026-035>040-054-055-091500-
/O.CON.KTOP.FR.Y.0002.000000T0000Z-161109T1500Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...SABETHA...SENECA...HIAWATHA...HORTON...
WAMEGO...ST. MARYS...HOLTON...VALLEY FALLS...OSKALOOSA...PERRY...
MCLOUTH...GRANTVILLE...MERIDEN...NORTONVILLE...ABILENE...
HERINGTON...JUNCTION CITY...COUNCIL GROVE...ALMA...ESKRIDGE...
MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...PAXICO...
TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...LYNDON...
BURLINGAME...OVERBROOK
334 AM CST WED NOV 9 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL DROP TO 33 TO 37 DEGREES 
  INCREASING THE CHANCES FOR FROST...ESPECIALLY IN LOW LYING AND 
  SHELTERED AREAS. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
240 
WWUS73 KTOP 091457
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
857 AM CST WED NOV 9 2016

KSZ021-022-034-091600-
/O.EXP.KTOP.FZ.W.0004.000000T0000Z-161109T1500Z/
CLAY-RILEY-OTTAWA-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...MINNEAPOLIS...
BENNINGTON
857 AM CST WED NOV 9 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

TEMPERATURES HAVE STEADILY RISEN ABOVE FREEZING THIS MORNING AND
CONDITIONS PROMPTING THE FREEZE WARNING ARE NO LONGER EXPECTED.

$$

KSZ011-012-023-024-026-035>040-054-055-091600-
/O.EXP.KTOP.FR.Y.0002.000000T0000Z-161109T1500Z/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...SABETHA...SENECA...HIAWATHA...HORTON...
WAMEGO...ST. MARYS...HOLTON...VALLEY FALLS...OSKALOOSA...PERRY...
MCLOUTH...GRANTVILLE...MERIDEN...NORTONVILLE...ABILENE...
HERINGTON...JUNCTION CITY...COUNCIL GROVE...ALMA...ESKRIDGE...
MAPLE HILL...ALTA VISTA...MCFARLAND...HARVEYVILLE...PAXICO...
TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...CARBONDALE...LYNDON...
BURLINGAME...OVERBROOK
857 AM CST WED NOV 9 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

TEMPERATURES HAVE STEADILY RISEN THIS MORNING AND CONDITIONS
PROMPTING THE FROST ADVISORY ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Nov 7, 11:43 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Nov 7, 11:43 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
1143 AM CST Mon Nov 7 2016

...Update to aviation forecast discussion...

.SHORT TERM...(Today and tonight)
Issued at 318 AM CST Mon Nov 7 2016

Center of upper low was entering western Kansas early this morning,
with water vapor and radar imagery suggesting multiple smaller-scale
waves rotating around it. Another strong shortwave was moving east
cross southern Saskatchewan. Main band of showers was pushing north
into western and southern sections of the local area at 09Z with
more isolated activity into southern Kansas. Recent objective
analysis shows a weak inverted surface trough stretching northeast
across central Oklahoma with low ceilings and some limitations to
visibilities along and north of it with dewpoints in the mid to upper
50s near the trough.

Main questions through tonight are the location and duration of
precipitation, and uncertainty in these items remains high. Models
are in good agreement in a few larger-scale features however.
Persistent Q-vector convergence downstream of the main low persists
over south central Nebraska and adjacent portions of the local area,
and this area will likely see the most precipitation. This area
slowly weakens late in the day into the evening as the northern wave
makes its way southeast into the Great Lakes. Initial wave around
the low moves off early today, with drier air in the upper and mid
levels filling in. Have steered precip chances in kind, with only
small PoPs much of the day in the central and eastern counties, but
next wave approaches late in the day for somewhat increased chances.
Instability remains very weak at best, and with little upstream deep
convection, will keep thunder mention out. Lower cloud should advect
north across eastern Kansas by midday, and keep highs in the mid 50s
to lower 60s. Several models showing the potential for low ceilings
and perhaps some fog and drizzle potential developing tonight as the
inverted surface trough builds northeast into east central Kansas
before modest cold air advection takes over through the night. Have
introduced a mention of these phenomena and will need to watch
trends for potentially more widespread and impactful such
conditions.

.LONG TERM...(Tuesday through Sunday)
Issued at 318 AM CST Mon Nov 7 2016

The upper trough axis will move through early on Tuesday ending any
precipitation across east central Kansas. Northerly winds are
expected behind the cold front through the day along with decreasing
clouds. High pressure will settle over northeast Kansas with the
surface ridge axis across the area 12Z Wednesday. With the clear
skies and light winds along with wet ground may likely see some
patchy fog develop due to radiational cooling. Lows Wednesday
morning will range from the lower 30s in north central Kansas to the
upper 30s in east central Kansas. Some patchy frost is also possible
across parts of north central and northeast Kansas. On Wednesday
return flow on the back side of the surface high will bring winds
around to the south. A shortwave moving southeast in the northern
stream across southern Canada and the Northern Plains on Thursday
will bring another through the area Thursday night. The front will
move through dry due to limited moisture, however it will bring
another shot of cold air which will yield lows in the low to mid 30s
for Saturday morning. The upper low over the southwest begins to
move northeast into the Plains Saturday night and Sunday and becomes
an open wave as it phases with an wave moving across the Northern
Plains into the Great Lakes region. Highs will be in the 60s into
next weekend. Lows will be in the 30s Wednesday, Thursday and
Saturday mornings otherwise lows will be in the 40s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1142 AM CST Mon Nov 7 2016

A persistent cloud deck remains over Kansas today, although a small
break in cover have allowed TOP/FOE to reach VFR conditions this
afternoon.  Expect this to remain before MVFR ceilings move back in
this evening near 02Z along with VCSH.  At 05Z, lower ceilings are
expected along with patchy fog.  Soundings indicate low end MVFR
continues until 12Z, although have kept MVFR through the end of the
period for all sites.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...65
LONG TERM...Wolters
AVIATION...Heller
Hazardous weather outlook, Nov 7, 3:43 AM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
343 AM CST MON NOV 7 2016

KSZ008>012-020>024-026-034>040-054>056-058-059-080945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
343 AM CST MON NOV 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

Nearby

Frost Advisories in Kansas, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.